Alert archive / Kansas / Red Flag Warnings in 2014

Red Flag Warning 10, NWS Wichita, KS

March 16, 201410 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 16, 2014, 3:41 PM CDT for 10 counties in Kansas. It took effect at Mar 17, 2014, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2014, 3:41 PM CDT (20:41 UTC)
In effect from
Mar 17, 2014, 1:00 PM CDT
Expired
Mar 17, 2014, 7:00 PM CDT
In force
6 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS

The radar

The Wichita radar (KICT), 99 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2014-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2014-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-116 m²/s²
0-3 km storm-relative helicity
-102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS83 KICT 162041
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SUN MAR 16 2014

KSZ032-033-047>051-171145-
/O.NEW.KICT.FW.W.0010.140317T1800Z-140318T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
341 PM CDT SUN MAR 16 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050 AND 051...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 7 PM CDT MONDAY.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...GREATEST THREAT WILL BE AROUND 4 PM. 

* WINDS...SOUTH 20 TO 30 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 19 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

HOWERTON
3 follow-up statements
088 
WWUS83 KICT 170858
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
358 AM CDT MON MAR 17 2014

KSZ067-082-091-180000-
/O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/
/O.EXA.KICT.FW.W.0010.140317T1800Z-140318T0000Z/
RENO-KINGMAN-HARPER-
358 AM CDT MON MAR 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 067...082 AND 091...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 067...082 AND 091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH FOR EXTREME
GRASSLAND FIRE DANGER IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...GREATEST THREAT WOULD BE FROM 3 TO 6 PM.

* WINDS...TODAY WOULD BE SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND
  40 MPH. ON TUESDAY...WINDS WILL SHIFT TO THE NORTHWEST AND
  GREATLY INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH
  LIKELY.

* RELATIVE HUMIDITY...AS LOW AS 22 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY AND
  BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS GREATLY
  DISCOURAGED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ032-033-047>051-180000-
/O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/
/O.CON.KICT.FW.W.0010.140317T1800Z-140318T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-
358 AM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050 AND 051...
...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 032...033...047...048...049...050 AND 051...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...GREATEST THREAT WILL BE AROUND 4 PM.

* WINDS...TODAY WOULD BE SOUTHWEST 20 TO 30 MPH WITH GUSTS AROUND
  40 MPH. ON TUESDAY...WINDS WILL SHIFT TO THE NORTHWEST AND
  GREATLY INCREASE TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH
  LIKELY.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN CONTRIBUTE
TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-068>072-083-092>096-098>100-180000-
/O.NEW.KICT.FW.A.0004.140318T1800Z-140319T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
358 AM CDT MON MAR 17 2014

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH
TUESDAY EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE
WEATHER ZONES 052...053...068...069...070...071...072...083...
092...093...094...095...096...098...099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT FROM
TUESDAY AFTERNOON THROUGH TUESDAY EVENING.

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS AROUND 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

ES
380 
WWUS83 KICT 172105
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
405 PM CDT MON MAR 17 2014

KSZ032-033-047>051-067-082-091-181215-
/O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/
/O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/
/O.CON.KICT.FW.W.0010.000000T0000Z-140318T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
405 PM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...
033...047...048...049...050...051...067...082 AND 091...
...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...082 AND 091...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 7 PM CDT TUESDAY. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...GREATEST THREAT WILL CONTINUE THROUGH 7 PM AND CRITICAL
  GRASSLAND FIRE DANGER VALUES ARE FORECAST AGAIN ON TUESDAY
  AFTERNOON.

* WINDS...SOUTHWEST OF 25 TO 30 MPH THIS AFTERNOON. BUT WINDS WILL
  SHIFT TO THE WEST NORTHWEST ON TUESDAY...WITH GUSTS UP TO 45 MPH
  POSSIBLE. 

* RELATIVE HUMIDITY...AS LOW AS 20 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-068>072-083-092>096-098>100-181215-
/O.UPG.KICT.FW.A.0004.140318T1800Z-140319T0000Z/
/O.NEW.KICT.FW.W.0011.140318T1800Z-140319T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
405 PM CDT MON MAR 17 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 052...053...
068...069...070...071...072...083...092...093...094...095...096...
098...099 AND 100...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING FOR EXTREME GRASSLAND FIRE DANGER...WHICH IS IN EFFECT
FROM 1 PM TO 7 PM CDT TUESDAY. 

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KETCHAM
379 
WWUS83 KICT 172355
RFWICT

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
655 PM CDT MON MAR 17 2014

KSZ032-033-047>051-067-082-091-181500-
/O.EXP.KICT.FW.W.0010.000000T0000Z-140318T0000Z/
/O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-HARPER-
655 PM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
032...033...047...048...049...050...051...067...082 AND 091...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR
EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...
047...048...049...050...051...067...082 AND 091...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...CRITICAL GRASSLAND FIRE DANGER VALUES ARE FORECAST
  AGAIN ON TUESDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST AT 30 TO 35 MPH WITH GUSTS UP TO 45
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

KSZ052-053-068>072-083-092>096-098>100-181500-
/O.CON.KICT.FW.W.0011.140318T1800Z-140319T0000Z/
MARION-CHASE-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-SEDGWICK-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
655 PM CDT MON MAR 17 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES
052...053...068...069...070...071...072...083...092...093...094...
095...096...098...099 AND 100...

* EXTREME GRASSLAND FIRE DANGER...IS FORECAST.

* TIMING...WOULD BE MID TO LATE TUESDAY AFTERNOON.

* WINDS...WEST TO NORTHWEST AT 25 TO 30 MPH WITH GUSTS UP TO 40
  MPH.

* RELATIVE HUMIDITY...AS LOW AS 23 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY 
  AND BECOME VERY DIFFICULT TO CONTROL. OUTDOOR BURNING IS NOT 
  RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER PRODUCT.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 16, 3:33 PM CDT, 8 minutes earlier.

Area forecast discussion, Mar 16, 3:33 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT SUN MAR 16 2014

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 327 PM CDT SUN MAR 16 2014

TONIGHT:
RIDGE AXIS WILL MAKE A QUICK VISIT TO THE AREA WITH RETURN FLOW
DEVELOPING BY DAYBREAK. THIS SHOULD RESULT IN AN EARLY MINIMUM
WITH QUASI-STEADY TO MODERATING TEMPERATURES LATE.

MON:
SURFACE PRESSURE GRADIENT INCREASES RAPIDLY DURING THE DAY IN
RESPONSE TO INCREASINGLY DIFFLUENT UPPER FLOW AND APPROACHING
SHORTWAVE. AT THIS TIME THINKING WINDS WILL BE JUST SHY OF
ADVISORY CRITERIA ACROSS CENTRAL KS. TEMPERATURES RATHER TRICKY
WITH WINDS FAVORABLE FOR A BIG WARMUP...BUT CIRRUS WILL BE
INCREASING THROUGHOUT THE DAY. WENT WITH GFS/ECMWF BLEND OF
1000-850 THICKNESSES FOR MAXES GIVEN COOL BIAS THIS YEAR IN WARM
UP PATTERNS.

MON NIGHT-TUE NIGHT:
COMBO OF THICKER CIRRUS AND STRONGER WINDS SHOULD PRODUCE MILD
LOW TEMPERATURES TUE. FRONT WILL MOVE ACROSS AREA 06 UTC-15 UTC.
STRONG NEARLY UNIDIRECTIONAL FLOW SHOULD AID IN STRONG/DEEP MIXING
BEHIND FRONT. ADVISORY CRITERIA WINDS APPEAR LIKELY ACROSS CENTRAL
KS...THIS DESPITE EXTENSIVE HIGH CLOUDS. SOME DISCREPANCY BETWEEN
STRONGER/MORE SOUTHERN ECMWF AND WEAKER/NORTHERN GFS/NAM ON TRACK
OF SHORTWAVE. SMALL CHANCE OF LIGHT PRECIPITATION ALONG NORTHERN/
NORTHEASTERN EDGE OF FORECAST AREA ON TUE/TUE EVENING...BUT WILL
LEAVE OUT FOR NOW TO AVOID FLIP FLOPPING FORECAST. LOW LEVEL
MOISTURE IS LIMITING FACTOR SO TRACE EVENT WOULD BE ANTICIPATED AT
MOST. SURFACE HIGH PRESSURE WILL BUILD INTO THE AREA TUE
NIGHT...BUT GENERALLY WEST FLOW SHOULD LEAD TO A SLIGHTLY WARMER
MINIMUM THAN WHAT WOULD BE OTHERWISE ANTICIPATED.

WED:
A WEAK RIPPLE IN UPPER FLOW SHOULD INCREASE MIXING DURING THE
AFTERNOON...WITH GOOD DOWNSLOPE FLOW. TEMPERATURES MAY BE A BIT
CONSERVATIVE...ESPECIALLY IF WINDS ARE STRONGER THAN CURRENTLY
FORECAST. -HOWERTON

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 327 PM CDT SUN MAR 16 2014

NO MAJOR CHANGES FROM PREVIOUS FORECAST. GFS CONTINUES TO STRUGGLE
WITH TIMING OF FRONT ON FRI. ECMWF HAS BEEN MUCH MORE CONSISTENT
WITH TIMING...SUGGEST FRONTAL PASSAGE EITHER THU NIGHT/FRI
MORNING. WITH EXTENSIVE RIDGE OVER GULF OF MEXICO...HAVE DOUBTS
THAT MOISTURE RETURN WILL BE SUFFICIENT FOR PRECIPITATION UNTIL SAT
NIGHT AT THE EARLIEST.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1216 PM CDT SUN MAR 16 2014

AT 1715Z...LOW PRESSURE WAS CENTERED OVER OVER NORTHERN
MISSISSIPPI. OVC015 CEILINGS WERE SOUTHEAST OF A KWLD- KCNU LINE
IN KANSAS. WINDS WERE NORTH AT 20G35KTS ACROSS MUCH OF EASTERN
KANSAS. PRECIPITATION HAD ENDED.

CLOUDS WILL EXIT KANSAS...GIVEN CURRENT TRENDS...BEFORE 23Z AS
THE STORM SYSTEM EXITS TO THE EAST. WINDS WILL BECOME LIGHT AND
GRADUALLY BECOME SOUTHERLY TONIGHT. ON MONDAY...CLEAR SKIES WITH
SOUTHERLY WINDS OF 15G25KTS WILL PREVIAL ACROSS MUCH OF THE REGION.

COOK

&&

.FIRE WEATHER...
ISSUED AT 327 PM CDT SUN MAR 16 2014

GUSTY WINDS AND DRY CONDITIONS WILL RESULT IN GFDI VALUES IN
EXTREME CATEGORY NORTHWEST OF A LINE FROM HILLSBORO TO NEWTON TO
KINGMAN ON MON AFTERNOON. FOR AREAS IN CENTRAL KS WHERE VALUES ARE
WELL INTO THE EXTREME CATEGORY...WILL HOIST RED FLAG WARNING...WITH
FAIR CHANCE THAT MIDNIGHT SHIFT COULD EXPAND IT SOUTH/EAST.
SIMILAR FIRE WEATHER CONDITIONS ARE EXPECTED ON TUESDAY AFTERNOON
OVER THE SAME AREA...SO ANOTHER RED FLAG WILL LIKELY BE NEEDED. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    26  66  42  62 /   0   0   0  10
HUTCHINSON      26  68  43  59 /   0   0   0  10
NEWTON          27  66  43  60 /   0   0   0  10
ELDORADO        26  64  42  63 /   0   0   0  10
WINFIELD-KWLD   25  64  42  67 /   0   0   0  10
RUSSELL         27  74  43  55 /   0   0   0  10
GREAT BEND      27  74  43  56 /   0   0   0  10
SALINA          25  68  45  55 /   0   0   0  10
MCPHERSON       25  68  43  58 /   0   0   0  10
COFFEYVILLE     22  59  41  70 /   0   0   0  10
CHANUTE         22  59  39  67 /   0   0   0  10
IOLA            23  59  39  67 /   0   0   0  10
PARSONS-KPPF    20  59  40  69 /   0   0   0  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 1 PM TO 7 PM CDT MONDAY FOR KSZ032-033-
047>051.

&&
Hazardous weather outlook, Mar 16, 12:47 PM CDT, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1247 PM CDT SUN MAR 16 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-171800-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1247 PM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NORTH WINDS OF 20 TO 30 MPH WILL GRADUALLY DIMINISH INTO THE
EVENING HOURS. UNTIL THEY DIMINISH...THESE WINDS WILL CAUSE THE GRASSLAND
FIRE DANGER TO REACH THE VERY HIGH CATEGORY FOR MUCH OF SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON. HOWEVER...WET GROUNDS FROM
OVERNIGHT RAINS MAY HELP DECREASE THE FIRE RISK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS BURNING CONDITIONS WILL BE THE MAIN CONCERN THROUGH
TUESDAY. GUSTY SOUTHWEST WINDS WILL COMBINE WITH LOW RELATIVES
HUMIDITIES TO ELEVATED THE GRASSLAND FIRE DANGER INTO THE VERY
HIGH CATEGORY ON MONDAY FOR LOCATIONS ALONG AND NORTHWEST OF THE
KANSAS TURNPIKE. FOR TUESDAY AFTERNOON...STRONG NORTHWEST WINDS
WILL KEEP THE DANGEROUS BURNING CONDITIONS IN PLACE. WHILE VERY
HIGH GRASSLAND FIRE DANGER WILL BE IN PLACE AREA WIDE...PARTS OF
CENTRAL KANSAS MAY REACH THE EXTREME CATEGORY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR
TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:01 PM CDTSpecial Weather StatementICTHarper44 min
Mar 15, 8:00 PM CDTSpecial Weather StatementICTSumner45 min

Nearby

Red Flag Warnings in Kansas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.